Alert archive / Kentucky / Heat Advisories in 2021
Heat Advisory 2, NWS Paducah, KY
NWS Paducah, KY issued this heat advisory at Jul 28, 2021, 1:38 PM CDT for 4 states. It took effect at Jul 29, 2021, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2021, 1:38 PM CDT (18:38 UTC)
- In effect from
- Jul 29, 2021, 10:00 AM CDT
- Expired
- Jul 29, 2021, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278 WWUS73 KPAH 281838 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 138 PM CDT Wed Jul 28 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- /O.NEW.KPAH.HT.Y.0002.210729T1500Z-210730T0100Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 138 PM CDT Wed Jul 28 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY... * WHAT...Heat index values of 105 to 110 degrees expected. * WHERE...Portions of southwest Indiana, southeast Missouri, western Kentucky and southern Illinois. * WHEN...From 10 AM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Snyder
3 follow-up statements
100 WWUS73 KPAH 290806 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 306 AM CDT Thu Jul 29 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-300100- /O.CON.KPAH.HT.Y.0002.210729T1500Z-210730T0100Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 306 AM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Heat index values of 105 to 110 degrees expected. * WHERE...Portions of southwest Indiana, southeast Missouri, western Kentucky and southern Illinois. * WHEN...From 10 AM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
221 WWUS73 KPAH 291927 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 227 PM CDT Thu Jul 29 2021 MOZ100-107>110-114-301000- /O.NEW.KPAH.HT.Y.0003.210730T1600Z-210730T2300Z/ /O.CON.KPAH.HT.Y.0002.000000T0000Z-210730T0100Z/ Wayne MO-Carter-Ripley-Butler-Stoddard-New Madrid- Including the cities of Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, and New Madrid 227 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM CDT FRIDAY... * WHAT...Heat index values up to 107 degrees expected. * WHERE...For the counties of Carter, Ripley, Wayne, Stoddard, Butler, and New Madrid in southeast Missouri. * WHEN...From 11 AM to 6 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 111-112-300100- /O.CON.KPAH.HT.Y.0002.000000T0000Z-210730T0100Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Scott- Mississippi- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Sikeston, and Charleston 227 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values of 105 to 110 degrees expected. * WHERE...Portions of southwest Indiana, southeast Missouri, western Kentucky and southern Illinois. * WHEN...From 10 AM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Snyder
799 WWUS73 KPAH 300112 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 812 PM CDT Thu Jul 29 2021 MOZ100-107>110-114-300915- /O.EXP.KPAH.HT.Y.0002.000000T0000Z-210730T0100Z/ /O.CON.KPAH.HT.Y.0003.210730T1600Z-210730T2300Z/ Wayne MO-Carter-Ripley-Butler-Stoddard-New Madrid- Including the cities of Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, and New Madrid 812 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CDT FRIDAY... * WHAT...Heat index values up to 107 degrees expected. * WHERE...For the counties of Carter, Ripley, Wayne, Stoddard, Butler, and New Madrid in southeast Missouri. * WHEN...From 11 AM to 6 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 111-112-300215- /O.EXP.KPAH.HT.Y.0002.000000T0000Z-210730T0100Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Scott- Mississippi- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Sikeston, and Charleston 812 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY HAS EXPIRED... Heat indices have dropped below 100 degrees over most of the region. Therefore, the Heat Advisory has been allowed to expire. $$ DRS
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this heat advisory went out at Jul 28, 12:01 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 28, 12:01 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1201 PM CDT Wed Jul 28 2021 .UPDATE... Issued at 1200 PM CDT Wed Jul 28 2021 Updated Aviation discussion for the 18z TAF issuance. && .SHORT TERM...(Today through Friday night) Issued at 345 AM CDT Wed Jul 28 2021 The main forecast concern in the short term is the building heat and humidity through Thursday, followed by a small chance for thunderstorms Thursday night through Friday night. A strong upper high over the Plains will remain in place through Thursday as the eastern branch of the high expands eastward into the Middle Mississippi Valley. This will result in a gradual increase in temperatures and humidity through Thursday. Highs are forecast to increase from the middle 90s today into the middle to upper 90s on Thursday. And with dew points in the lower to some middle 70s, peak heat index readings are forecast between 100 and 105 this afternoon, likely topping the 105 degree mark in most locations by Thursday afternoon. Heat headlines still appear likely across nearly the entire area on Thursday. Collaborative consensus was to hold off on an advisory at this point since it's still third period and we should hold just below advisory criteria today. A backdoor cold front is forecast to move into the area Thursday night, sparking the potential for isolated/scattered showers and thunderstorms across the northern half of the area. The activity is likely to diminish somewhat by late Thursday night into Friday, but isolated activity cannot be ruled out. Chances should begin to increase late Friday night ahead of shortwave energy approaching in the northwest flow aloft. .LONG TERM...(Saturday through Tuesday) Issued at 345 AM CDT Wed Jul 28 2021 By Saturday, the main upper level ridge of high pressure will be situated over the central and southern Plains states and spreading into the lower Mississippi river valley. On the eastern periphery of this upper high, the ring of fire type pattern will be rather active at the start of the period with northwest flow in place aloft. Convection will likely be ongoing across parts of Nebraska, Missouri and Illinois early in the day on Saturday, possibly impacting parts of our area during the morning hours. The question continues to be, how much of this convection will make it into the area and how much of the area will be impacted by the activity. Right now, the consensus is for the activity to be most robust in the morning, but then in a weakening state through the rest of the day. Models seem to be honing in on parts of southern IL, southwest IN and western Kentucky for the best morning convection chances. However, given the signal, will need to maintain at least chance for additional afternoon storms in most areas, especially given the potential for boundaries that might be left behind that could aid in redevelopment. Additional upper level energy looks to arrive Saturday night into early Sunday which will likely aid in more showers and thunderstorms, with the best chances across southeast Missouri and western Kentucky. We will see a rapid trend to dry conditions as we head through the day on Sunday and especially Sunday night though, as strong surface high pressure builds in from the north and dries things out. This trend is supported by the GFS/ECMWF ensembles. This dry weather should be with us for the first half of next week. As far as temperatures, there will be quite a thermal gradient across the area from southwest to northeast on Saturday, resulting in warm conditions across southeast Missouri and west KY, and substantially cooler further northeast. This could be altered depending on where any showers and storms may set up. The surface high settling into the area for the first part of next week will bring cooler weather, with highs in the low 80s expected as 850 mb temperatures drop into the low teens. && .AVIATION... Issued at 1200 PM CDT Wed Jul 28 2021 The main concern with this TAF package will the potential for MVFR (or lower) shallow fog again at CGI and MVN. Crossover temperatures will be lower overnight, so opted to stick with periods of MVFR vsbys from 06-14z Thursday. Adjustments are possible with later TAF packages. Winds will be light and variable with no operationally significant cloud cover due to high pressure centered over the region. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DWS SHORT TERM...RJP LONG TERM...CW AVIATION...DWS
Hazardous weather outlook, Jul 28, 4:00 AM CDT, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 400 AM CDT Wed Jul 28 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 400 AM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The combination of heat and humidity will yield peak heat index readings from 100 to 105 this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous heat is forecast on Thursday with peak heat index values in excess of 105 expected. A Heat Advisory will likely be needed on Thursday. There is a chance of thunderstorms Thursday night through Sunday. Locally heavy rainfall is the main threat along with lightning. A locally strong storm cannot be ruled out Thursday evening across the northern half of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. RJP/CW
Nearby
Heat Advisories in Kentucky, 2021Heat Advisories in Illinois, 2021Heat Advisories in Missouri, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.